About eight weeks ago they lowered my dose of synthroid to .1 from a .112. I had been feeling not right for a while, I was on the .112 since August. When they lowered my dose my TSH was .04. I just went to get my levels tested and my TSH was a 0.011 on the lowered dose. My doctor lowered my synthroid to a .075. Has anyone ever seen a case of Hypothyroid that eventually your thyroid starts producing again and you don't have to take synthroid anymore?
Yes, it is possible -- usually it's a nodule that produces thyroid hormone OR less likely a Graves disease type situation where the immune system stimulates the thyroid. Sounds like your doc is on the right track by systematically lowering the dose and determining the need for synthroid. If you come off synthroid completely and are still with a low TSH the next step would be an I-123 scan/uptake.
My doctor told me this is very common for people with hypothyroidism that still have a partially working thyroid. He said that there will be times when your thyroid will start to "kick in" - hence, lower synthroid dose, then just the opposite may happen and it'll stop producting hormone and you'll need an increase....
yeah i too get really messed up if i switch brands. then eventually feel good if i stay on the same brand long enough. whos switching your meds? your phamacist? dont let them do it. find a brand u feel good on and stay with it.
So, my thyroid could fluctate my entire life, doesn't it ever stabalize? That would be extremely annoying and disruptive:( I was hoping to go off the synthroid all together. I feel that since being on it my general overall health has been worse. Maybe, I should try a different brand? Has anyone switched from Synthroid to Armour with better success?
Hi. You know what? I feel the same way, and I don't have the answer, however, I am seeing my endocrinologist next week and have a list of questions and I'll add yours to my list since I am curious too.
As for possibly getting off the meds, I was told that that is very rare. I imagine that it depends on the type of hypo that you have. I mean, if it's what they call a transient kind brought on by something other than an autoimmune disorder or general disorder that destroys your thyroid, possiby you wouldn't have to be on meds forever. But, Hashimoto's (autoimmune) eventually destroys the working thyroid and one cannot live at least not productively without a working thyroid or supplemental thyroid.
Hope that helped.
"I once felt bad because I had no shoes, then I met a man who had no feet."
I have also been having trouble with synthroid. I started on it about 9 months ago after being hypothyroid and diagnosed with hashimotos, and have been reducing it constantly (without the permission of my doctor - who wouldnt believe i had heart palpitations and cant even excersize coz my heart goes too fast).
A couple weeks ago i stopped taking it completely. I'm glad to know im not the only one - but im not sure if i've gone hyperthyroid now...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.